MAUDE Adverse Event Report: COVIDIEN LLC BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN LLC BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number 64082
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the brand-new catheter appeared used upon opening.It had a reddish-brown substance inside the packaging.There was no patient involvement.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and photos were available for evaluation.Visual inspection noted dried reddish brown discoloration in the packaging.The seal transfer zone of the sterile packaging was broken.The connector pins were intact.The electrode was not torn.Functional testing noted that the balloon was manually inflated with a syringe and able to hold pressure.The catheter electrically erasable programmable read-only memory (eeprom) was read and e95 and c52 errors were observed.This indicates the product had been used.Two previous activations were recorded in catheter eeprom.A test catheter was connected to the rf output cable and the received device was able to inflate properly and hold pressure.It was reported that there was blood in the unopened packaging.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: errors were recorded in the device eeprom.One e95 air leak was recorded.A c52 error which indicates the catheter max usage time had been reached.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
BARRX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN LLC
3062 bunker hill lane
santa clara CA 94085 4022
Manufacturer (Section G)
COVIDIEN LLC
3062 bunker hill lane
santa clara CA 94085 4022
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24400595
Report Number3004904811-2026-00003
Device Sequence Number18606488
Product Code GEI
UDI-Device Identifier10884521211599
UDI-Public(01)10884521211599(17)280318(10)B000003508(20)01
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142364
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number64082
Device Catalogue Number64082
Device Lot NumberB000003508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Initial Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown